Is It Possible for One Excedrin Migraine Pill to Give Me a Giant Spike?

Discussion in 'Support' started by Vegas Robb, Feb 18, 2014.

tinnitus forum
    1. Vegas Robb
      Alone

      Vegas Robb Member

      Location:
      Las Vegas Nevada
      Tinnitus Since:
      11/26/13
      I had one of the quietest days I've ever had in three months yesterday, and before I went to bed I had a bad headache but really quiet T. I took one excedrin migraine pill and today my T is ringing off the chart!!! What is going on? Is it possible for one excedrin to do this to me???????
       
    2. seal

      seal Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      12/2007
      Cause of Tinnitus:
      acoustic trauma
      We'll it contains aspirin and caffeine as far as I know. Do you usually react to aspirin or caffeine with spikes? If not it is very unlikely that it gave you one. Aspirin is known to be ototoxic but only when taken in big amounts and/or over a long time, so usually one pill doesn't have any effect on tinnitus
       
    3. Vegas Robb
      Alone

      Vegas Robb Member

      Location:
      Las Vegas Nevada
      Tinnitus Since:
      11/26/13
      It seems like the quiet before the storm... Thank you seal..
       
    4. seal

      seal Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      12/2007
      Cause of Tinnitus:
      acoustic trauma
      I think tinnitus sufferers always search for something that might have caused a spike or the tinnitus to get louder / quieter (me included of course). But basically it is just uncontrollable - the tinnitus has a life of its own and just gets louder/quieter when it wants to;) I think that's also what makes it incredible hard to deal with it at times. And that's why the ultimate task is not to react to the tinnitus anymore in any way even if it keeps changing in pitch and volume.
       
      • Agree Agree x 1
      • Hug Hug x 1
    5. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      Oh ya. You thinned your blood TWICE - caffiene + aspirin
      I discovered that about 1980, haven't popped one since.
       
      • Like Like x 1
    6. Vegas Robb
      Alone

      Vegas Robb Member

      Location:
      Las Vegas Nevada
      Tinnitus Since:
      11/26/13
      Thanks
       
    7. carol kane
      Wishful

      carol kane Member

      Location:
      Lincolnshire united kingdom
      Tinnitus Since:
      11/13
      What's wrong with thinning your blood? why would that cause a spike?
       
      • Agree Agree x 1
    8. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      I don't know why it spikes, but for me it sure does. I have to avoid caffeine (vasoconstrictor) and aspirin (unknown biochemical effects) at all costs. I call it 'thinning the blood' because I used to live on barbiturates+aspirin+Tylenol several times daily and the lab techs used to comment on my watery looking blood. It's not like that now, it's nice and thick and red. I beat migraines, or maybe they were clusters, I don't know. They were bad.
       
    9. Vegas Robb
      Alone

      Vegas Robb Member

      Location:
      Las Vegas Nevada
      Tinnitus Since:
      11/26/13
      and how bad is your time now...
       
    10. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      It's there. If there aren't external environmental sounds I hear it. High and hissy and whistle-like.
      By rights I shouldn't even have a head, the way I used to play loud music. My god, I used to stand in front of amps louder than a train, and do if for hours and hours.
      My T gets worse little by little year by year. But mine is super loud music destruction of the sensory hairs. The remaining hairs have to compensate, as I understand it, so knowing their job is hard, I make it easy on them by protecting them from ototoxic drugs and loud music.
       
    11. Linds
      Balanced

      Linds Member Benefactor

      Location:
      Brisbane Australia
      Tinnitus Since:
      November 2013
      I who love music. Do you still get a chance to play? I played electric guitar for the first time in 3 months on the weekend, but at a very very low volume.
      I have a Fender De Ville and if you are familiar with this amp you know you cannot play it anywhere near where you are standing at a volume greater than 2 on the dial,in fact I think that is too loud. It is these kinds of amplification machines that tempt us to push the envelope sound wise. Also after hours of plying your ears become less sensitive I think and so up goes the volume.
       
    12. J M

      J M Member

      Location:
      USA
      Tinnitus Since:
      2012
      I'm not familiar with Excedrin, but if it has acetaminophen (Tylenol) in it, then, yes, it can bother your ears. Dr. Oz, with the help of hearing experts, has proven that acetaminophen is bad for the health of your ears. Over time, the drug strips away protective layers within the inner-ears.

      The last time I took the OTC drug, my tinnitus levels went ballistic. I don't use it anymore.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.